Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 354, NWS Memphis, TN

July 13, 2003Lee County, Phillips County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Jul 13, 2003, 8:18 PM CDT for Lee County, Phillips County, Arkansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 13, 2003, 8:18 PM CDT (01:18 UTC)
Expired
Jul 13, 2003, 9:00 PM CDT
In force
42 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

Counties Lee County, AR, Phillips County, AR

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 5:10 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 1.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2003-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 430 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2003-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
430 J/kg
Mixed-layer CIN
-276 J/kg
Mixed-layer LCL
1987 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 4:46 PM CDT, 3 hours 32 minutes earlier.

Area forecast discussion, Jul 13, 4:46 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
446 PM CDT SUN JUL 13 2003

CURRENTLY...SFC ANALYSIS IS A MESS THIS AFTN WITH ONGOING CONVECTION.
TSTMS DEVELOPED EARLIER THIS AFTN ALONG AN OUTFLOW BNDRY FROM THIS
MORNINGS MCS ACROSS AR. WHERE PRECIP HAS NOT OCCURRED THIS AFTN
TEMPS HAVE RISEN TO AROUND 90..OTHERWISE TEMPS HAVE COOLED TO
AROUND 70. EXPECT CONVECTION TO CONT FOR A FEW HOURS AFTER SS AND
THEN BEGIN TO DISSIPATE WITH LOSS OF DAYTIME HEATING.

THE UPR TROF OVR THE ERN STATES WILL LIFT OUT DURING THE NEXT 24 HRS
WHILE THE UPR HI OVR THE SW STATES BUILDS EWD TWD THE CNTRL PLAINS
OVER THE NEXT SEVERAL DAYS. SMALL IMPULSES WILL CONT TO SINK SWD ON
THE ERN PERIPHERY OF THE UPR HIGH. WILL MENTION CHC POPS ON MONDAY
OVR THE SRN ZNS WHERE AN UPR LVL SHEAR AXIS WILL BE PRESENT. AS THE
UPR HI BUILDS INTO THE REGION WILL GO WITH SCHC POPS FOR THE REST
OF THE WEEK...MAINLY AFTN TIME FRAME. THE GFS DROPS A WEAK FNT
INTO THE FA TUE NITE INTO WED AND THEN KEEPS WEAK LO PRES OVR THE
AREA THRU THU MORNING. AM NOT SURE THIS WILL HAVE A SIGNIFICANT
IMPACT WITH THE UPR HI BUILDING EWD. AN INVERTED TROF SETS
UP ACROSS THE REGION BY SUN SO WILL INCLUDE POPS FOR THEN. WILL GO
WITH PERSISTENCE ON TEMPS.

.MEG...NONE.
Hazardous weather outlook, Jul 13, 4:03 PM CDT, 4 hours 15 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-141000-

HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
403 PM CDT SUN JUL 13 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...TONIGHT

SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE THROUGH THE
EVENING WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. THE
GREATEST THREAT WILL BE OVER NORTHEAST MISSISSIPPI.

.DAYS TWO THROUGH SEVEN...

A SLIGHT CHANCE OF THUNDERSTORMS WILL BE POSSIBLE EACH DAY EXCEPT
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY FOR TONIGHT.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

In the hours before

Local storm report, Jul 13, 7:55 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
755 PM CDT SUN JUL 13 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1230 PM    HOBO                      MS   WIND DAMAGE
07/13/03   PRENTISS                       TREES DOWN. REPORTED BY
                                          PRENTISS COUNTY SHERIFFS
                                          OFFICE.

0100 PM    BURTON                    MS   0.75 INCH HAIL
07/13/03   PRENTISS                       REPORTED BY SPOTTER.

0100 PM    ECRU                      MS   1.00 INCH HAIL
07/13/03   PONTOTOC                       REPORTED BY PONTOTOC
                                          COUNTY SHERIFFS OFFICE.

0150 PM    BARR                      MS   1.00 INCH HAIL
07/13/03   TATE                           REPORTED BY SPOTTER.

0210 PM    DUMAS                     MS   0.88 INCH HAIL
07/13/03   TIPPAH                         REPORTED BY TIPPAH COUNTY
                                          EMA.

0212 PM    MOOREVILLE                MS   WIND DAMAGE
07/13/03   LEE(MS)                        TREES DOWN. REPORTED BY
                                          LEE(MS) COUNTY EMA.

0228 PM    DORSEY                    MS   0.88 INCH HAIL
07/13/03   ITAWAMBA                       REPORTED BY SPOTTER.

0230 PM    DUMAS                     MS   0.88 INCH HAIL
07/13/03   TIPPAH                         REPORTED BY TIPPAH COUNTY
                                          SHERIFFS OFFICE.

0305 PM    IMBODEN                   AR   1.75 INCH HAIL
07/13/03   LAWRENCE                       REPORTED BY LAWRENCE
                                          COUNTY SHERIFFS OFFICE.

0330 PM    POCAHONTAS                AR   4.50 INCH HAIL
07/13/03   RANDOLPH                       REPORTED BY POLICE.

0455 PM    MILLEDGEVILLE             TN   1.50 INCH HAIL
07/13/03   MCNAIRY                        REPORTED BY SPOTTER.

0520 PM    3NW SAVANNAH              TN   1.00 INCH HAIL
07/13/03   HARDIN                         REPORTED BY HARDIN COUNTY
                                          EMA.

0600 PM    BARNETT                   MS   0.75 INCH HAIL
07/13/03   PANOLA                         REPORTED BY PANOLA COUNTY
                                          SHERIFFS OFFICE.

0625 PM    OLIVE BRANCH              MS   0.88 INCH HAIL
07/13/03   DESOTO                         REPORTED BY DESOTO COUNTY
                                          EMA.

0630 PM    OLIVE BRANCH              MS   0.75 INCH HAIL
07/13/03   DESOTO                         REPORTED BY DESOTO COUNTY
                                          EMA.

0713 PM    2SE TUNICA                MS   WIND DAMAGE
07/13/03   TUNICA                         ROOF DAMAGE TO 6 HOMES.
                                          REPORTED BY TUNICA COUNTY
                                          SHERIFFS OFFICE.

0740 PM    1SW BATESVILLE            MS   WIND DAMAGE
07/13/03   PANOLA                         TREES DOWN. REPORTED BY
                                          PANOLA COUNTY SHERIFFS
                                          OFFICE.
Special weather statement, Jul 13, 8:05 PM CDT, 13 minutes before
ARZ008-009-017-018-026-027-035-036-048-049-058--

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
0805 PM CDT SUN JUL 13 2003

SEVERE THUNDERSTORM WATCH 740 HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES:

IN ARKANSAS...
CLAY            CRAIGHEAD       GREENE          LAWRENCE
POINSETT        RANDOLPH

SEVERE THUNDERSTORM WATCH 740 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES:

IN ARKANSAS...
CRITTENDEN      CROSS           LEE             PHILLIPS
ST. FRANCIS

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 7:13 PM CDTSevere Thunderstorm WarningMEGTunica47 min
Jul 13, 7:36 PM CDTSevere Thunderstorm WarningMEGPanola, Quitman39 min
Jul 13, 7:47 PM CDTSevere Thunderstorm WarningMEGTallahatchie, Yalobusha43 min
Jul 13, 9:08 PM CDTSevere Thunderstorm WarningMEGSt. Francis37 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.